Alert archive / Wisconsin / Winter Storm Watches in 2011
Winter Storm Watch 3, NWS La Crosse, WI
NWS La Crosse, WI issued this winter storm watch at Mar 7, 2011, 3:53 AM CST for 7 counties in Minnesota; 10 counties in Wisconsin; 6 counties in Iowa. It took effect at Mar 8, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2011, 3:53 AM CST (09:53 UTC)
- In effect from
- Mar 8, 2011, 6:00 PM CST
- Expired
- Mar 8, 2011, 11:40 AM CST
- In force
- Issued by
- NWS La Crosse, WI
All 23 counties
Allamakee County, IA, Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 32 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WWUS43 KARX 070953 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 353 AM CST MON MAR 7 2011 ...SIGNIFICANT LATE WINTER STORM POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO SOUTHERN IOWA LATE TUESDAY AND LIFT INTO NORTHERN ILLINOIS WEDNESDAY MORNING. MIXED PRECIPITATION WILL SPREAD INTO PORTIONS OF NORTHEAST IOWA TUESDAY EVENING...SPREADING NORTHWARD ACROSS SOUTHEAST MINNESOTA AND INTO WESTERN AND CENTRAL WISCONSIN OVERNIGHT. THE PRECIPITATION WILL LIKELY START AS A RAIN AND SNOW MIX TUESDAY EVENING INTO TUESDAY NIGHT...WITH SLEET POSSIBLY MIXING IN AT TIMES. A SWITCH OVER TO ALL SNOW IS EXPECTED EARLY ON WEDNESDAY AS THE SYSTEM MOVES INTO NORTHERN ILLINOIS AND COLDER AIR WRAPS INTO THE AREA. THE SNOW IS EXPECTED TO TAPER OFF WEDNESDAY EVENING AS THE SYSTEM MOVES EAST OF THE REGION. AT THIS TIME THE BEST CHANCE FOR ACCUMULATING SNOW LOOKS TO BE NORTH OF A CHARLES CITY IOWA TO WISCONSIN DELLS LINE. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING TO THE SOUTH OF THESE LOCATIONS TO ALLOW THE PRECIPITATION TO FALL AS RAIN. IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-071800- /O.NEW.KARX.WS.A.0003.110309T0000Z-110310T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 353 AM CST MON MAR 7 2011 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * A MIXTURE OF RAIN AND SNOW IS EXPECTED TO DEVELOP ACROSS PORTIONS OF NORTHEAST IOWA EARLY TUESDAY EVENING...SPREADING ACROSS SOUTHEAST MINNESOTA INTO WESTERN AND CENTRAL WISCONSIN OVERNIGHT. SLEET MAY MIX IN AT TIMES TUESDAY NIGHT. A SWITCH OVER TO ALL SNOW IS EXPECTED EARLY WEDNESDAY MORNING...WITH SNOW CONTINUING THROUGH WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE POSSIBLE BY WEDNESDAY AFTERNOON. * SNOW ACCUMULATION MAY CREATE HAZARDOUS TRAVEL TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WETENKAMP WEATHER.GOV/LACROSSE
5 follow-up statements
941 WWUS43 KARX 071759 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1159 AM CST MON MAR 7 2011 ...HEAVY SNOW POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... .THE LATEST WEATHER INFORMATION SUGGESTS THE POTENTIAL FOR A STRONG LATE-WINTER STORM CONTINUES TO INCREASE. SOME CONSISTENCY IN THE STORM TRACK HAS OCCURRED OVER THE PAST DAY...WHICH WOULD FAVOR THE AREA TO BE AFFECTED BY HEAVY SNOW MAINLY FROM MIDNIGHT THROUGH NOON WEDNESDAY. THE HIGHEST PROBABILITY FOR HEAVY SNOW SEEMS TO BE SOUTHEAST MINNESOTA...EXTENDING NORTHEAST INTO WESTERN WISCONSIN NEAR BLACK RIVER FALLS. DETAILS ON THE PRECIPITATION TYPE ARE DIFFICULT TO DETERMINE AT THIS TIME. A MIX OF SLEET AND SNOW IS POSSIBLE SOUTH OF THE HEAVY SNOW AREA...WITH ALL RAIN SOUTH OF THE WATCH AREA. A SWITCH OVER TO ALL SNOW IS EXPECTED EARLY ON WEDNESDAY. THE SNOW IS EXPECTED TO TAPER OFF LATE WEDNESDAY AFTERNOON. THE CURRENT WINTER STORM WATCH MAY NEED TO BE UPGRADED TO A WARNING OVER THE NEXT DAY. IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-080200- /O.CON.KARX.WS.A.0003.110309T0000Z-110310T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 1159 AM CST MON MAR 7 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * RAIN AND SNOW SPREAD SHOULD SPREAD INTO THE AREA TUESDAY NIGHT. HEAVY SNOW LOOKS VERY POSSIBLE AFTER MIDNIGHT OVER SOUTHEASTERN MINNESOTA AND WESTERN WISCONSIN...CONTINUING THROUGH WEDNESDAY AFTERNOON. * 5 TO 8 INCHES OF HEAVY WET SNOW ARE LOOKING MORE LIKELY BY WEDNESDAY AFTERNOON...SOMEWHERE IN THE WATCH AREA. * THE HEAVIEST SNOWFALL RATES LOOK TO OCCUR DURING THE WEDNESDAY MORNING COMMUTE. * A PERIOD OF HAZARDOUS TRAVEL FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BAUMGARDT WEATHER.GOV/LACROSSE
073 WWUS43 KARX 072133 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 333 PM CST MON MAR 7 2011 ...LATE-WINTER STORM WILL HAVE TRAVEL IMPACTS TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... .ABUNDANT MOISTURE WILL SURGE NORTH INTO A STRONG STORM AFFECTING THE AREA TUESDAY NIGHT AND WEDNESDAY. A BAND OF 5 TO 8 INCHES OF SNOW NOW APPEARS PROBABLE WITHIN THE WATCH AREA. THERE IS STILL SOME UNCERTAINTY ON WHERE THE HEAVY SNOW...SLEET AND RAIN WILL FALL...BUT THE UNCERTAINTY IS SHRINKING. TRAVEL IS LIKELY TO BE IMPACTED TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME...THE MAIN SNOW BAND LOOKS TO FALL ALONG AND NORTH OF A LINE FROM CHARLES CITY IOWA...TO LA CROSSE WISCONSIN...TO NORTH OF WISCONSIN DELLS IN CENTRAL WISCONSIN. NEAR OR SOUTH OF THAT LINE...A BAND OF SNOW AND SLEET IS PROBABLE...WITH RAIN MAINLY EXPECTED FURTHER SOUTH. THE WINTER STORM WATCH WILL BE MIGRATED TO ADVISORIES OR WARNINGS AS NEEDED IN FUTURE FORECASTS. STAY TUNED TO YOUR FAVORITE WEATHER SOURCE FOR UPDATES ON THIS STORM. IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-080545- /O.CON.KARX.WS.A.0003.110309T0000Z-110310T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 333 PM CST MON MAR 7 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * RAIN AND SNOW WILL SPREAD INTO THE AREA TUESDAY NIGHT. HEAVY SNOW LOOKS VERY POSSIBLE AFTER MIDNIGHT OVER PARTS OF NORTHEAST IOWA...SOUTHEASTERN MINNESOTA AND WESTERN WISCONSIN...CONTINUING THROUGH WEDNESDAY MORNING. * 5 TO 8 INCHES OF HEAVY WET SNOW ARE LOOKING MORE LIKELY BY WEDNESDAY AFTERNOON...SOMEWHERE WITHIN THE WATCH AREA. * THE HEAVIEST SNOWFALL RATES LOOK TO OCCUR DURING THE WEDNESDAY MORNING COMMUTE. * TRAVEL WILL BE IMPACTED FROM TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON...AND MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BAUMGARDT WEATHER.GOV/LACROSSE
952 WWUS43 KARX 080248 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 848 PM CST MON MAR 7 2011 ...SNOW AND MIXED PRECIPITATION ALL POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY... .SNOWFALL ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED TO OCCUR IN A BAND ACROSS NORTHEAST IOWA...SOUTHEAST MINNESOTA INTO CENTRAL WISCONSIN. AT THIS TIME...IT APPEARS THE HIGHEST PROBABILITIES FOR THIS BAND OF SNOW ARE NORTH OF A LINE FROM CHARLES CITY IOWA...TO LA CROSSE...TO MAUSTON AND ADAM/FRIENDSHIP IN CENTRAL WISCONSIN. SOUTH OF THIS BAND OF SNOW...RAIN OR A MIXTURE OF RAIN AND SNOW IS EXPECTED TO FALL. SNOW ACCUMULATIONS WILL LIKELY STILL OCCUR IN THIS AREA OF MIXED PRECIPITATION WITH AMOUNTS RANGING FROM AN INCH UP TO 5 INCHES. IN ADDITION TO THE SNOW AND RAIN...SLEET WILL BE POSSIBLE TUESDAY NIGHT AS WARMER AIR ALOFT TRIES TO SPREAD OVER THE AREA. THE MAIN AREA FOR SLEET LOOKS TO MAINLY BE ALONG AND SOUTH OF INTERSTATE 90. THE PRECIPITATION WILL BEGIN TO SPREAD INTO THE AREA FROM THE SOUTH TUESDAY EVENING. THE PRECIPITATION WILL COVER THE ENTIRE AREA OVERNIGHT TUESDAY INTO WEDNESDAY MORNING BEFORE STARTING TO EXIT TO THE EAST WEDNESDAY AFTERNOON. IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-081100- /O.CON.KARX.WS.A.0003.110309T0000Z-110310T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 848 PM CST MON MAR 7 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * SNOW WILL BEGIN MOVING IN TUESDAY EVENING AND SPREAD OVER THE ENTIRE AREA DURING THE OVERNIGHT HOURS. HEAVY SNOW LOOKS VERY POSSIBLE OVERNIGHT TUESDAY THROUGH WEDNESDAY MORNING. A PERIOD OF SLEET WILL ALSO BE POSSIBLE OVERNIGHT TUESDAY. * 5 TO 8 INCHES OF HEAVY WET SNOW ARE EXPECTED BY WEDNESDAY AFTERNOON FOR LOCATIONS NORTH OF A LINE FROM CHARLES CITY IOWA...TO LA CROSSE...TO MAUSTON AND ADAMS/FRIENDSHIP WISCONSIN. * THE HEAVIEST SNOWFALL RATES LOOK TO OCCUR DURING THE WEDNESDAY MORNING COMMUTE. * TRAVEL WILL BE IMPACTED FROM TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON...AND MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 04 WEATHER.GOV/LACROSSE
238 WWUS43 KARX 081007 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 407 AM CST TUE MAR 8 2011 ...SNOW AND MIXED PRECIPITATION POSSIBLE THIS EVENING THROUGH WEDNESDAY... .SNOW WILL DEVELOP ACROSS THE AREA TONIGHT...POSSIBLY MIXING WITH RAIN AND SLEET A TIMES. A BAND OF HEAVY SNOW IS POSSIBLE ALONG AND NORTH OF A LINE FROM CHARLES CITY IOWA...TO LA CROSSE...TO ADAMS/FRIENDSHIP...WHERE 5 TO 8 INCHES OF ACCUMULATION MAY FALL BY WEDNESDAY AFTERNOON. SOUTH OF THIS LINE A MIXTURE OF RAIN AND SNOW WILL FALL WITH SNOW ACCUMULATIONS RANGING FROM AN INCH UP TO 5 INCHES. THE PRECIPITATION WILL SPREAD ACROSS THE ENTIRE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS...FINALLY EXITING TO THE EAST WEDNESDAY AFTERNOON. IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-081815- /O.CON.KARX.WS.A.0003.110309T0000Z-110310T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 407 AM CST TUE MAR 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON. * SNOW AND RAIN WILL MOVE IN EARLY THIS EVENING AND SPREAD OVER THE ENTIRE AREA DURING THE OVERNIGHT HOURS. HEAVY SNOW LOOKS VERY POSSIBLE OVERNIGHT TONIGHT THROUGH WEDNESDAY MORNING. A PERIOD OF SLEET WILL ALSO BE POSSIBLE TONIGHT. * 5 TO 8 INCHES OF HEAVY WET SNOW ARE EXPECTED BY WEDNESDAY AFTERNOON FOR LOCATIONS NORTH OF A LINE FROM CHARLES CITY IOWA...TO LA CROSSE...TO MAUSTON AND ADAMS/FRIENDSHIP WISCONSIN. * THE HEAVIEST SNOWFALL RATES LOOK TO OCCUR DURING THE WEDNESDAY MORNING COMMUTE. * TRAVEL WILL BE IMPACTED TONIGHT THROUGH WEDNESDAY AFTERNOON...AND MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WETENKAMP WEATHER.GOV/LACROSSE
694 WWUS43 KARX 081740 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1140 AM CST TUE MAR 8 2011 ...SNOW EXPECTED TONIGHT THROUGH WEDNESDAY ALONG WITH SOME MIXED PRECIPITATION... .LOOK FOR PRECIPITATION TO DEVELOP SOUTHWEST TO NORTHEAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY REGION TONIGHT...THEN DIMINISH DURING THE AFTERNOON HOURS ON WEDNESDAY. WET AND HEAVY SNOW IS EXPECTED TO OCCUR ACROSS MUCH OF THE REGION...BUT MAY MIX WITH RAIN AND SLEET AT TIMES SOUTH AND EAST OF A LINE FROM CHARLES CITY IOWA TO LA CROSSE AND BLACK RIVER FALLS WISCONSIN. TOTAL SNOWFALL AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED...WITH A FEW TENTHS POSSIBLE IN THE FORM OF SLEET. IAZ008-009-MNZ086>088-094>096-WIZ041-090145- /O.UPG.KARX.WS.A.0003.110309T0000Z-110310T0000Z/ /O.NEW.KARX.WW.Y.0009.110309T0000Z-110310T0000Z/ MITCHELL-HOWARD-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- LA CROSSE- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...LA CROSSE 1140 AM CST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOOK FOR SNOW TO DEVELOP BETWEEN 6 PM AND MIDNIGHT THEN DIMINISH WEDNESDAY AFTERNOON. THE SNOW COULD BRIEFLY MIX WITH SLEET TONIGHT. * PLAN ON TOTAL SNOWFALL ACCUMULATION OF 3 TO 5 INCHES. * THE SNOW THAT OCCURS WILL BE WET AND HEAVY...MAKING IT MORE DIFFICULT TO SHOVEL AND DRIVE THROUGH. VISIBILITIES MAY ALSO DROP TO ONE MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ IAZ010-011-018-019-WIZ053-090145- /O.UPG.KARX.WS.A.0003.110309T0000Z-110310T0000Z/ /O.NEW.KARX.WW.Y.0009.110309T0000Z-110310T0000Z/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... VIROQUA 1140 AM CST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOOK FOR A MIXTURE OF SNOW...SLEET OR RAIN TO DEVELOP BETWEEN 6 PM AND 9 PM THIS EVENING. THE MIXTURE WILL CHANGE OVER TO ALL SNOW WEDNESDAY MORNING AND THEN DIMINISH WEDNESDAY AFTERNOON. * PLAN ON TOTAL SNOWFALL ACCUMULATION OF 3 TO 5 INCHES. A FEW TENTHS OF SLEET ACCUMULATION IS ALSO POSSIBLE. * THE SNOW THAT OCCURS WILL BE WET AND HEAVY...MAKING IT MORE DIFFICULT TO SHOVEL AND DRIVE THROUGH. VISIBILITIES MAY ALSO DROP TO ONE MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ MNZ079-WIZ017-029-032>034-042>044-090145- /O.UPG.KARX.WS.A.0003.110309T0000Z-110310T0000Z/ /O.NEW.KARX.WW.Y.0009.110309T0600Z-110310T0000Z/ WABASHA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU- ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 1140 AM CST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOOK FOR SNOW TO DEVELOP AROUND MIDNIGHT THEN DIMINISH WEDNESDAY AFTERNOON. THE SNOW COULD BRIEFLY MIX WITH SLEET DURING THE EARLY MORNING HOURS ON WEDNESDAY. * PLAN ON TOTAL SNOWFALL ACCUMULATION OF 3 TO 5 INCHES. * THE SNOW THAT OCCURS WILL BE WET AND HEAVY...MAKING IT MORE DIFFICULT TO SHOVEL AND DRIVE THROUGH. VISIBILITIES MAY ALSO DROP TO ONE MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ IAZ029-030-WIZ054-055-061-090145- /O.NEW.KARX.WW.Y.0009.110309T0000Z-110310T0000Z/ FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...OELWEIN...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 1140 AM CST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. * LOOK FOR A MIXTURE OF SNOW...SLEET OR RAIN TO DEVELOP BETWEEN 6 PM AND 9 PM THIS EVENING. THE MIXTURE WILL CHANGE OVER TO ALL SNOW WEDNESDAY MORNING AND THEN DIMINISH WEDNESDAY AFTERNOON. * PLAN ON TOTAL SNOWFALL ACCUMULATION OF 2 TO LOCALLY 5 INCHES. A FEW TENTHS OF SLEET ACCUMULATION IS ALSO POSSIBLE. * THE SNOW THAT OCCURS WILL BE WET AND HEAVY...MAKING IT MORE DIFFICULT TO SHOVEL AND DRIVE THROUGH. VISIBILITIES MAY ALSO DROP TO ONE MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ AJ WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Mar 7, 3:21 AM CST, 32 minutes earlier.
Area forecast discussion, Mar 7, 3:21 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
321 AM CST MON MAR 7 2011
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
MAIN FORECAST CONCERN CONTINUES TO BE ON THE STRONG SYSTEM THAT WILL
AFFECT THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...WITH
PRECIPITATION TYPES AND AMOUNTS THE REAL CHALLENGE.
WATER VAPOR IMAGERY AT 07Z SHOWS A WEAK SHORTWAVE OVER EASTERN
MINNESOTA...WITH A SURFACE TROUGH EXTENDING NORTHWARD INTO
SOUTHEAST MINNESOTA FROM A LOW OVER THE TEXAS PANHANDLE. SOME
BRIEF PERIODS OF LIGHT SNOW WERE BEING REPORTED ACROSS THE AREA AHEAD
OF THE WAVE...BUT ACCUMULATIONS HAVE BEEN A TRACE TO A FEW TENTHS OF
AN INCH AT BEST.
07.00Z MODELS STILL SHOWING SOME TIMING DIFFERENCES WITH THE ONSET
OF PRECIPITATION TUESDAY NIGHT WITH THE NAM BEING THE SLOWEST
SOLUTION. THE NAM APPEARS TO BE SOMEWHAT OF AN OUTLIER AS THE THE
ECMWF/GFS AND 07.03Z SREF ALL POINT TO THE SLIGHTLY FASTER SOLUTION.
IN THE NEAR TERM...SOME LIGHT SNOW OR FLURRIES STILL POSSIBLE THIS
MORNING ACROSS THE FAR NORTH IN ASSOCIATION WITH THE WEAKENING
SHORTWAVE. ANOTHER SHORTWAVE LIFTS OUT OF THE PLAINS LATER TODAY
AND WITH 850MB-700MB FRONTOGENESIS ALONG THE SURFACE TROUGH SOME
LIGHT SNOW IS POSSIBLE...ESPECIALLY TONIGHT. HOWEVER A DRIER LOW
LEVEL SOUTHEAST FLOW COULD INHIBIT THE SNOW AND THUS DID LOWER
PROBABILITIES A LITTLE FROM THE PREVIOUS SET OF GRIDS.
ATTENTION THEN TURNS TO LONGWAVE TROUGH THAT ROTATES ACROSS THE
PLAINS ON TUESDAY. DIFLUENCE ALOFT FROM CURVED UPPER LEVEL FLOW AND
A JET STREAK WILL ENHANCE CYCLOGENESIS OVER THE SOUTHERN PLAINS
TUESDAY AFTERNOON...WITH THE STRENGTHENING SYSTEM LIFTING NORTHEAST
INTO NORTHERN ILLINOIS BY 18Z WEDNESDAY. MOISTURE TRANSPORT INCREASES
LATE TUESDAY AND ESPECIALLY TUESDAY NIGHT AS PRECIPITABLE WATER
VALUES INCREASE TO ONE HALF TO THREE QUARTERS OF AN INCH BY
WEDNESDAY MORNING. IN ADDITION STRONG LOW LEVEL WARMING AS INDICATED
ON AREA SOUNDINGS AND NORTH/SOUTH CROSS SECTIONS WILL PUSH A NOSE OF
+1 TO +4 CELSIUS AIR BETWEEN 950MB-850MB INTO THE AREA TUESDAY
NIGHT...WITH THE WARMEST ACROSS SOUTHWEST WISCONSIN...WHERE
PRIMARILY RAIN WOULD FALL. AS THE PRECIPITATION RATES INTENSIFY LATE
TUESDAY NIGHT/WEDNESDAY MORNING THE COLUMN COOLS BEGINNING TO
THE CHANGE OVER TO ALL SNOW....WITH THE SNOW CONTINUING MUCH OF
WEDNESDAY. AGAIN THE LAST AREA TO SEE THIS CHANGE OVER WILL BE
SOUTHWEST WISCONSIN. AS FOR SNOW AMOUNTS...IT LOOKS LIKE 4 TO 8
INCHES IS LIKELY NORTH OF A WEST UNION IOWA...TO WISCONSIN DELLS
LINE...WITH THE BULK OF THE ACCUMULATION COMING ON WEDNESDAY AND
LESSER AMOUNTS SOUTH OF THE THIS AREA DUE THE THE LONGER THE
PRECIPITATION STAYS RAIN OR A MIX OF RAIN AND SNOW. WITH STILL SOME
CONCERNS ON THE AMOUNT OF LOW LEVEL WARMING AND HOW FAR NORTH THE
WARM AIR GETS THERE IS STILL SOME UNCERTAINTY IN SNOWFALL AMOUNTS AND
LOCATIONS. BUT MODELS REMAIN CONSISTENT WITH THE POTENTIAL FOR 6
INCHES OR MORE OF SNOW AND THUS AFTER COLLABORATING WITH THE
SURROUNDING OFFICES WILL ISSUE A WINTER STORM WATCH FOR TUESDAY NIGHT
AND WEDNESDAY...WITH THE WATCH GENERALLY NORTH OF A CHARLES CITY
IOWA...TO WISCONSIN DELLS LINE.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THERE WILL BE LINGERING SNOW CHANCES WEDNESDAY NIGHT AS THE SURFACE
LOW PUSHES INTO THE EASTERN GREAT LAKES REGION. SURFACE HIGH
PRESSURE AND 500MB RIDGING THEN BUILDS IN THURSDAY FOR A QUIET DAY...
BUT WITH COLD ADVECTION...TEMPERATURES WILL REMAIN BELOW NORMAL WITH
HIGHS IN THE UPPER 20S TO MIDDLE 30S. NEXT SHORTWAVE QUICKLY MOVES
ACROSS THE PLAINS FOR FRIDAY. 07.00Z GFS AND ECMWF DIFFER SOMEWHAT
ON ITS TIMING WITH THE GFS THE FASTER AND MORE ROBUST SOLUTION.
WITH THESE TAMING DIFFERENCES USED A MODEL CONSENSUS WITH LOWER END
PROBABILITIES FROM FRIDAY THROUGH SUNDAY.AS FOR PRECIPITATION TYPE...
COLUMN COOL ENOUGH AT NIGHT FOR MAINLY SNOW...BUT WITH DAYTIME
HEATING...WILL LIKELY BE SOME RAIN OR A RAIN SNOW MIX AS HIGHS
REACH INTO THE 30S TO LOWER 40S.
&&
.AVIATION...TODAY AND TONIGHT
MAINLY MVFR CONDITIONS EXPECTED AT THE TAF SITES THIS MORNING WITH
IFR CONDITIONS POSSIBLE IN SNOW THIS AFTERNOON INTO THIS EVENING.
LOW LEVEL MOISTURE WILL PERSIST ACROSS THE REGION TODAY WITH
FORECAST SOUNDINGS SHOWING THE STRATUS DECK REMAINING IN PLACE. A
WEAK SHORTWAVE TROUGH WILL MOVE ACROSS THE UPPER MISSISSIPPI RIVER
VALLEY THIS AFTERNOON BRINGING LIGHT SNOW TO THE TAF SITES THIS
AFTERNOON THROUGH THIS EVENING. LATEST GUIDANCE SUGGESTS SNOW WILL
START AT KRST AROUND 07.20 Z WITH CEILINGS LOWERING TO AROUND 700 FT
AND VISIBILITIES DROPPING INTO THE 1 TO 2 SM RANGE. THE SNOW IS
EXPECTED TO IMPACT KLSE BY 07.22 Z WITH VISIBILITIES DROPPING TO
AROUND 2 SM AND CEILINGS LOWERING TO AROUND 1000 FT. THE WAVE WILL
MOVE ACROSS WISCONSIN AND EXIT THE REGION LATE THIS EVENING WITH
SNOW ENDING ACROSS THE AREA. MVFR TO IFR CEILINGS CAN BE EXPECTED AT
KRST THROUGH EARLY TUESDAY MORNING WITH MVFR CEILINGS EXPECTED AT
KLSE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-
WIZ042-WIZ043-WIZ044-WIZ053.
MN...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
MNZ096.
IA...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019.
&&
SHORT/LONG TERM... RABERDING
AVIATION.......... WETENKAMPHazardous weather outlook, Mar 6, 5:50 PM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 550 PM CST SUN MAR 6 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-071200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 550 PM CST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW IS EXPECTED TO MOVE INTO THE AREA THIS EVENING AND THEN CONTINUE INTO THE OVERNIGHT HOURS ACROSS NORTH CENTRAL WISCONSIN. ACCUMULATIONS UP TO AN INCH WILL BE POSSIBLE FOR AREAS MAINLY NORTH OF HIGHWAY 10 IN CENTRAL WISCONSIN...WITH JUST A DUSTING EXPECTED ELSEWHERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER DISTURBANCE WILL MOVE ACROSS THE REGION MONDAY INTO MONDAY NIGHT BRINGING ADDITIONAL CHANCES FOR LIGHT SNOW...WITH LIGHT ACCUMULATIONS POSSIBLE. A WINTER STORM COULD BRING SIGNIFICANT SNOWS TO THE REGION TUESDAY NIGHT INTO WEDNESDAY. ACCUMULATIONS IN EXCESS OF 6 INCHES WOULD BE POSSIBLE IN SOME LOCATIONS IF THE STORM CONTINUES ALONG ITS FORECAST TRACK. HOWEVER...THERE REMAINS UNCERTAINTY ON THE PATH THE STORM WILL TAKE...AND WHEN IT WOULD MOVE IN. ANY SHIFT IN THE TRACK WILL CAUSE SUBSEQUENT CHANGES IN HOW MUCH AND WHERE THE SNOW WOULD FALL...AND IF RAIN OR A WINTERY MIX WOULD BECOME POSSIBLE. THE EVOLUTION OF THE STORM WILL BE MONITORED CLOSELY. STAY TUNED TO UPCOMING FORECASTS AND LATER STATEMENTS FOR UPDATES ON THE POTENTIAL FOR A LATE WINTER STORM. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR HAS BEEN SCHEDULED FOR MONDAY TO DISCUSS THE FLOOD POTENTIAL ACROSS THE REGION. LOGIN INFORMATION FOR THE WEBINAR HAS BEEN SENT TO EMERGENCY MANAGEMENT OFFICIALS. 04
Nearby
Winter Storm Watches in Wisconsin, 2011Winter Storm Watches in Minnesota, 2011Winter Storm Watches in Iowa, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.